# SDR 97ZZZX4731

- Difficulty date: October 10, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7900U
- Make and model: Cessna 172F
- Aircraft serial: 17251900
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 041130613
- Condition: Corroded
- Location: Rudder Bar
- Part time: 2,135 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ACFT OWNER/PILOT REPORTED TURN COORDINATOR INDICATING 1 FULL BALL OUT OF CENTER AND EXCESSIVE RUDDER PRESS REQUIRED TO HOLD COORDINATION.  MX DETERMINED RUDDER WOULD ONLY MOVE IN ONE DIRECTION WHEN MOVED FROM OUTSIDE ACFT.  WHEN ATTEMPT MADE TO MOVE THE RUDDER FROM INSIDE ACFT, STIFF OPERATION OBSERVED.  ALSO, SEVERE CORROSION FOUND ON RUDDER PEDAL.  CARPETING CLOSE TO THIS AREA WAS DAMP.  NO OTHER CORROSION IN STRUCTURE FOUND.  THIS AREA IS DIRECTLY BELOW LOWER FWD WINDSHIELD STRAP, AND CORROSION POSSIBLY CAUSED BY A LEAKING WINDSHIELD.  RECOMMEND AREA BE CHECKED CLOSELY, AND LEAKS IN WINDHSHIELD BE REPAIRED.  IF CORROSION IS FOUND ON THESE BARS, THEY WOULD REQUIRE REMOVAL TO CLEAN AND INSPECT.
